OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry M. Van Driel
  • Vol. 25, Iss. 12 — Dec. 1, 2008
  • pp: 2064–2072

Scattering of an eccentric sphere arbitrarily located in a shaped beam

Guoxia Han, Yiping Han, Jianyong Liu, and Yang Zhang  »View Author Affiliations


JOSA B, Vol. 25, Issue 12, pp. 2064-2072 (2008)
http://dx.doi.org/10.1364/JOSAB.25.002064


View Full Text Article

Enhanced HTML    Acrobat PDF (618 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We investigate the far-field scattering of an eccentric sphere (a host sphere with an eccentric spherical inclusion) arbitrarily located in a shaped beam. The extended beam-shape coefficients of the incident beam of arbitrary direction and location in spherical coordinates are presented and evaluated by using the rotational addition theorems for spherical vector wave functions and the approach of the localized approximation. Based on the generalized Lorenz–Mie theory, a general infinite set of scattering equations of an eccentric sphere arbitrarily illuminated is given. The angular distribution of the scattered intensity is calculated and discussed with comparisons of scattered intensities with respect to different incidence angles, center–center separation distances, and refractive indices of the host and the inclusion.

© 2008 Optical Society of America

OCIS Codes
(140.3430) Lasers and laser optics : Laser theory
(260.2110) Physical optics : Electromagnetic optics
(290.4020) Scattering : Mie theory

ToC Category:
Scattering

History
Original Manuscript: March 4, 2008
Revised Manuscript: September 28, 2008
Manuscript Accepted: October 2, 2008
Published: November 24, 2008

Citation
Guoxia Han, Yiping Han, Jianyong Liu, and Yang Zhang, "Scattering of an eccentric sphere arbitrarily located in a shaped beam," J. Opt. Soc. Am. B 25, 2064-2072 (2008)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-25-12-2064


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. D. S. Wang and P. W. Barber, “Scattering by inhomogeneous nonspherical objects,” Appl. Opt. 18, 1190-1197 (1979). [CrossRef] [PubMed]
  2. D. S. Wang, “Light scattering by nonspherical multilayered particles,” Ph.D. dissertation (University of Utah, 1979).
  3. D. Q. Chowdhury, S. C. Hill, and P. W. Barber, “Morphology-dependent resonances in radially inhomogeneous spheres,” J. Opt. Soc. Am. A 8, 1702-1705 (1991). [CrossRef]
  4. P. Chylek, V. Srivstava, R. G. Pinnick, and R. T. Wang, “Scattering of electromagnetic waves by composite spherical particles: experiment and effective medium approximations,” Appl. Opt. 27, 2396-2404 (1988). [CrossRef]
  5. J. A. Lock, J. M. Jamison, and C. Y. Lin, “Rainbow scattering by a coated sphere,” Appl. Opt. 33, 4677-4690 (1994). [CrossRef] [PubMed]
  6. B. Friedman and J. Russek, “Addition theorems for spherical waves,” Q. Appl. Math. 12, 13-23 (1954).
  7. S. Stein, “Addition theorems for spherical wave functions,” Q. Appl. Math. 19, 15-24 (1961).
  8. O. R. Cruzan, “Translational addition theorems for spherical vector wave functions,” Q. Appl. Math. 20, 33-44 (1962).
  9. J. G. Fikioris and N. K. Uzunoglu, “Scattering from an eccentrically stratified dielectric sphere,” J. Opt. Soc. Am. 69, 1359-1366 (1979). [CrossRef]
  10. F. Borghese, P. Denti, R. Saija, and O. I. Sindoni, “Optical properties of spheres containing a spherical eccentric inclusion,” J. Opt. Soc. Am. A 9, 1327-1335 (1992). [CrossRef]
  11. K. A. Fuller, “Scattering and absorbtion by inhomogeneous spheres and sphere aggregates,” Proc. SPIE 1862, 249-257 (1993). [CrossRef]
  12. D. Ngo, “Light scattering from a sphere with a nonconcentirc spherical inclusion,” Ph.D. dissertation (New Mexico State University, 1994).
  13. D. Ngo, “Light scattering from nonconcentric spheres,” Tech. Rep. (New Mexico State University, 1996).
  14. G. Videen, D. Ngo, P. Chylek, and R. G. Pinnick, “Light scattering from a sphere with an irregular inclusion,” J. Opt. Soc. Am. A 12, 922-928 (1995). [CrossRef]
  15. G. Gouesbet and G. Gréhan, “Generalized Lorenz-Mie theory for a sphere with an eccentrically located spherical inclusion,” J. Mod. Opt. 47, 821-837 (2000). [CrossRef]
  16. G. Gouesbet, B. Maheu, and G. Gréhan, “Light scattering from a sphere arbitrarily located in a Gaussian beam, using a Bromwich formulation,” J. Opt. Soc. Am. A 5, 1427-1443 (1988). [CrossRef]
  17. F. Onofri, G. Gréhan, and G. Gouesbet, “Electromagnetic scattering from a multilayered sphere located in an arbitrary beam,” Appl. Opt. 34, 7113-7124 (1995). [CrossRef] [PubMed]
  18. Z. S. Wu, L. X. Guo, K. F. Ren, G. Gouesbet, and G. Gréhan, “Improved algorithms for electromagnetic scattering of plane waves and shaped beams by multilayered spheres,” Appl. Opt. 36, 5188-5198 (1997). [CrossRef] [PubMed]
  19. Y. Han, H. Zhang, and G. Han, “The expansion coefficients of arbitrary shaped beam in oblique illumination,” Opt. Express 15, 735-746 (2007). [CrossRef] [PubMed]
  20. H. Zhang, Y. Han, and G. Han, “Expansion of the electromagnetic fields of a shaped beam in terms of cylindrical vector wave functions,” J. Opt. Soc. Am. B 24, 1383-1391 (2007). [CrossRef]
  21. L. Tsang, J. A. Kong, and R. T. Shin, Theory of Microwave Remote Sensing (Wiley, 1985).
  22. A. Doicu and T. Wriedt, “Computation of the beam-shape coefficients in the generalized Lorenz-Mie theory by using the translational addition theorem for spherical vector wave function,” Appl. Opt. 36, 2971-2978 (1997). [CrossRef] [PubMed]
  23. G. Gouesbet, G. Gréhan, and B. Maheu, “Computations of the gn coefficients in the generalized Lorenz-Mie theory using three different methods,” Appl. Opt. 27, 4874-4883 (1988). [CrossRef] [PubMed]
  24. G. Gouesbet, G. Gréhan, and B. Maheu, “Localized interpretation to compute all the coefficients gnm in the generalized Lorenz-Mie theory,” J. Opt. Soc. Am. A 7, 998-1003 (1990). [CrossRef]
  25. K. F. Ren, G. Gréhan, and G. Gouesbet, “Localized approximation of generalized Lorenz-Mie theory: fast algorithm for computations of beam shape coefficients gnm,” Part. Part. Syst. Charact. 9, 144-150 (1992). [CrossRef]
  26. J. A. Lock, “Contribution of high-order rainbows to the scattering of a Gaussian laser beam by a spherical particle,” J. Opt. Soc. Am. A 10, 693-706 (1993). [CrossRef]
  27. C. Wu and Z. Wu, “Comparison of beam coefficients gnm when waves vary in time as e−iωt and eiωt respectively,” J. Gezhouba Institute of Hydro-Electric Engineering , China, 18, 41-47 (1996).
  28. R. Mittra, Computer Techniques for Electromagnetics, (Pergamon, 1973).
  29. R. Harrington, Time Harmonic Electromagnetic Fields (McGraw-Hill, 1961).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited